MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date unknown, sometime last week (at the time of (b)(6) 2018).It is uncertain that both devices will be returned, at least one has been confirmed for return.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was placed in the patient for an unspecified drainage procedure.The physician attempted to remove the stiffening cannula and experienced resistance.After several removal attempts the cannula broke.The physician was successful in removing all parts of the complaint device and the procedure was attempted with a replacement device.The replacement cannula was also difficult to remove and broke.All parts of the replacement device were removed and the procedure was completed with a third catheter of the same type.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation evaluation: a review of the complaint history, device history record, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and supplier investigation, were conducted during the complaint investigation.The returned catheter was fractured and separated around 10cm from the hub.The stiffener was also separated into two pieces, each piece lodged in each segment of the catheter.The distal segments were unable to be separated.There were also numerous areas of elongation on the catheter.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record showed one related nonconformance in which the device was scrapped.It should be noted there was one other reported complaint for this lot number.The affected components are supplied to cook by an external supplier.A supplier investigation was requested.No non-conformances related to the failure mode were found.The supplier concluded the main contributing cause of failure does not appear to be manufacturing related.Based on the information provided, the examination of the returned product, and the results of the investigation, a definitive root cause could not be determined.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8160634
Report Number1820334-2018-03509
Device Sequence Number13909752
Product Code GBO
UDI-Device Identifier00827002289161
UDI-Public(01)00827002289161(17)210815(10)9095634
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-60-P-6S-CLM-RH
Device Lot Number9095634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1